4pm=zombie, 1am =wide awake :-) today I was told by my consultant to stop all my medication immediatly as my White cell count was 0.2

I was told that in an odd way it was a good thing my RA has spread around my body like a tidal wave! Apparently this means I can have anti tnf's! I have till 18th august to decide yes or no and to decide to have the white cell medication but that does mean going in to hospital? If you guys could tell me your experiences with the anti tnf's it might help me make a choice of which one to go for and if anybody has had the White blood cell medication please let me know? I would just like to say thanks for everyone who has helped me this is my little haven where people understand and don't reply o it can't be that bad :-)

9 Replies

oldestnewest
  • that is a worrying white blood count??!. mine had been low for the last two weeks too? went to Gp Tues to get results for bone scan.. which was ok..

    did they give any names to the medication you are going to have?? and or chose from?.. people are better able to advise you then.. also do you know whether you are seronegative ?

    What on earth were they doing to let your white blood count drop so low?.It must have been getting lower for some time do you not have a blood monitoring booklet? I have?.. also what medcation were you taking..? was it a v high dose of methotrexate?.. or was it leflumomide(arava?)

  • Well on the 20th I had a blood test and that was 2.6 then I had another a couple of days later which was 1.6 and was told to have an emergency one which then came back as 0.2. Then my consultant rang on Tuesday and told me to stop my sulphasizine, sorry can't spell it, and to come in for an emergency appointment yesterday. My consultant did my disease score and it was 4.8 and she said that because my inflammation is not high in my bloods it brought the score down. I don't know about the seronegative I had e never been told so not sure what you mean? If u can explain it that would be great. She also said that you have to be 5.1 to get anti tnf's so she will tweak it slightly which I'm very grateful for. I have the choice of enbrel, cimzia, humira and one other but she didn't have a leaflet on that one. I am quite worried of getting an infection as my wcc is Sooooo low but have to carry on going to work so I am the anti bacteria handgel queen ATM.

  • Hi Marnie, that WBC is very low and i do hope they get you sorted soon so that you can start some new treatment. I too have had a low WBC for quite a few months now but everyone is keeping an eye on it.

    I'm so sorry things have turned out like this for you with your treatment but you need to get sorted and I'm sure they will look after you.

    Regarding Anti-tnf I can only speak from my own experience, I have tried - Infliximab which I had a reaction to and the treatment had to be stopped. Humira worked very well for me for about 2 years and that suddenly stopped working, the same goes for Enbrel.I am now on Rituximab which is working very well and I'll soon be having my fourth cycle.

    Everyone is different and I suppose all you can do see what everyone has to say on the Anti-tnf's, read some leaflets (NRAS have some good ones) and then perhaps make a list of questions for your consultant to help make your decision. Infliximab is by 6-8 week infusion and humira and Enbrel are both by injection I believe Cimzia is injection too.

    I wish you well and good luck.

    Take care

    mand xx

  • Hi Marnie - I have had a very similar experience re having to stop all meds immediately. In my case I was on methorexate and my liver count went from 59 to 250 in 2 weeks. My WBC was also very low. It scared me at the time as I got a phone call on my mobile to stop all meds at once from my RA nurse. I was in so much pain and the fatigue was unreal, even by RA standards and I panicked. Within 3 weeks I agreed to go on CIMZIA anti-tnf as it had just been passed by NICE and my consultant said it had a great track record for speed of working and tolerance. I inject every 2 weeks and get specially designed pre filled cyringes delivered direct by Healthcare at Home. I started to feel better within the first few weeks and checking my DAS score I went from 7.01 to 4.36 within 3 months. I also have to take naproxyn, mepredec and paracetamol & codeine for pain but I feel I have better control of things. I was expecting to be "normal" again as soon as I started anti-tnf and it is now obvious to me that this isn't going to happen so I now have new "normal" markers. Some days are rubbish and the fatigue is still there but compared to how I felt before I can cope. I would certainly say go for it as lots of ladies on this site are desperate to try ant-tnf but it is so difficult to be prescribed.

    Hope this helps and if you still have niggles please don't hesitate to ask more. This is a great site with lots of lovely ladies and shed loads of experience we can all share!

    Good luck

    Sue x

  • Hi, poor you, its all so confusing and worrying isnt it! I started on Cimzia 6 months ago and am a lot better. My CRP is right down and my pain if far less with a lot less swollen joints. It has been a slow gradual improvement and life is now a lot easier doing the everyday tasks but lethargy is still quite a big problem, or maybe because my joints are less painful i' m trying to do more.I felt that i didnt have any choice but to start Anti TNF as i was such a mess before, though some of the side effects look scary but was told that if i had cancer and was offered chemo- those side effects would look scary too- which was a good way of looking at it. If you are offered it i would go for it. Cimzia is an injection every 2 weeks. I picked a wednesday as i thought that would give me less hassle if i want to go away for a weekend as it does have to be kept in fridge. If you have any more questions feel free to ask, take care, x

  • Hello there,

    Yes I can understand how anxious you must be feeling. I failed on 3

    DMARDS so started TNF / Humira on 8th June. I chose this particular

    drug as it had been tested for a number of years. You take this

    every other week. For me it is early days but I have had lots of side effects

    such as violent headaches, sickness, itching and bad flu type condition

    and generally unwell. ugh. I am trying to persevere but it does get you

    down. I waited a long time and now it is not the magic wand I had hoped

    for.

    We are all different though so what is suitable for one person it may not

    be suitable for another.

    Good luck

    Rose

  • Rose,

    I get a headache a few hours after my humira injection, but just take a couple of paracetamol. I find injecting it in morning less of headache, but if I do at night wake up with quite a headache! Wonder what it means, reading all this must check my white cell count this week.

  • Hi Marnie, it must be such a worry for you. I'm a newbie to all this, awaiting diagnosis. I'm so glad I found this site though, if it turns out I do have RA at least I know where to get answers. I'm sure all these lovely people will help you. Good luck luv. Babs xx

  • hadnt heard of sulphasalazint taking it that low.. so sorry the usual culprits are the two drugs that I named... they will hopefully monitor you closely.. steroids can boost a low white blood count. they might use some or stop med until readings stabilise? read the leaflets about Ant tnf and make the best choice you can.. different ones suit different people nras.. do a great booklet

    good luck xx

You may also like...